MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL 3.5MM MINI FULL RAD PLUS 5PK; ATHROSCOPIC SHAVER SYSTEM BLADE

MEDOS INTERNATIONAL SàRL 3.5MM MINI FULL RAD PLUS 5PK; ATHROSCOPIC SHAVER SYSTEM BLADE
Catalog Number 283609
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The expiration date is currently unavailable.
 
Event or Problem Description
I need to advise of 2 broken mitek shaver blades that were used in this hospital on friday last.The list was late afternoon, hence only reporting today one of the codes is 283609 full radius blade plus lot m1311033 - this broke off at the plastic interface, the other code was 283609 full radius blade plus, lot m1610001 - this had metal shards come off and go into the joint.Remnants of neither of the items was retained.I will complete the form this evening, and i can supply further details and photos of the damaged items.After discussion with the surgeon it transpires that he was using them to burr bone so this may have contributed to the problems this complaint covers the other code was 283609 full radius blade plus, lot m1610001 - this had metal shards come off and go into the joint.Following confirmation from the surgeon on (b)(6) 2018: it was highlighted to you that these 2 devices failed in 2 separate surgeries.Due to the device failing in 2 separate cases, we are required to raise this as 2 new complaints.Pc-(b)(4) covers: the other code was 283609 full radius blade plus, lot m1610001 - this had metal shards come off and go into the joint.
 
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.The manufacturer contact name has been updated as (b)(6).Contact phone number and email address have been updated accordingly.Additional information: the exp date was reported as unknown in the initial report and has been updated as 9/30/2021; therefore, udi: (b)(4).Investigation summary: the complaint device is not available for physical evaluation, hence, the complaint cannot be confirmed.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
3.5MM MINI FULL RAD PLUS 5PK
Common Device Name
ATHROSCOPIC SHAVER SYSTEM BLADE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key7552917
Report Number1221934-2018-51026
Device Sequence Number13497196
Product Code HRX
UDI-Device Identifier10886705027255
UDI-Public10886705027255
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number283609
Device Lot NumberM1610001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;